MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/170/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/170/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430455
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a pre-dilated severely calcified lesion (100 percent stenosis degree) in a severely tortuous sfa.After placing the device in the target lesion the red button was pressed but the stent did not release from shaft.When turning the wheel, the retractable shaft did not move.The whole device was removed with no difficulty.A new device was used to complete the procedure which worked well.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the outer shaft has not been retracted, and the stent has not been released.The retractable shaft has separated from the bushing which is connected to the pull-wire being intended to release the stent.This most likely occurred during intervention when it was attempted to release the stent.Microscopic inspection revealed a rather small amount of remaining glue on the outside of the retractable shaft and no remaining glue inside the bushing.This finding indicates that the root cause for the complaint event is most likely related to the manufacturing process of a subassembly manufactured by a supplier.To prevent recurrence the respective internal departments were informed about this case and we are reviewing our quality systems processes.The supplier of the affected subassembly was informed about the complaint.

Brand Name
PULSAR-18 T3 5/170/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11021543
Report Number1028232-2020-05523
Device Sequence Number14351091
Product Code NIP
UDI-Device Identifier07640130446533
UDI-Public07640130446533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model Number430455
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02201871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1